Q. There is a large area of redness in my buttocks,is it psoriasis?

Answered by Dr. Atishay Bukharia and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Fungal Infection or Antifungal? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

For a couple of months, I have had a red area between my butt cheeks (not anus, further up where butt cheeks meet). This developed on the right side as a large area of redness which now feels scaly and a bit raised. At times it may feel moist, watery, not quite bleedy though. I tried an athlete's foot antifungal spray which I think helps a little bit, but it comes back again. Is it psoriasis or fungal infection or just irritation? I am a runner and sweat a lot due to heavy exercising every day. I took a picture, and I have attached it. Please advise.


Related Questions:
Why am I having itching and irritation near genital area?
What causes itching and hot feeling in between thigh and vagina?
Is it safe to apply antifungal cream on the tip of penis?
 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome to icliniq.com.

After carefully reading your complaints and looking at your photographs, there seem to be three possibilities (attachment removed to protect patient identity).

  1. Tinea cruris.
  2. Psoriasis.
  3. Erythrasma.

For making a clear cut diagnosis, I need the answers for a few questions:

  1. What is your age?
  2. Which is the predominant symptom, itching, pain or burning sensation?
  3. Is it seen in any other site like elbow, knee, scalp, palm or soles?
  4. Any history of diabetes or any other medical problem?

Looking forward to your response in order to help you.

 

Thanks a lot for the quick answer.

Here is the additional information: I am a 33 year old male. The predominant symptom is itching. I would not say pain or burning sensation really, as it is not intense. The urge to scratch and continue scratching is present at night. No other site has such a problem. I have good skin overall. But I have some acne on the back and that is all. No other medical issue. I am in good health. As I had mentioned earlier, I exercise and sweat a lot. This area often feels "sweaty".

Does it look like a fungal infection? The clear symptom is that scaly patch, very clear demarcation between normal and affected skin. At times it may feel like leather and it is one of these "feel good scratch" that just, of course,makes it worse. I have used Lotrimin antifungal spray thinking I knew what it was. Applying the spray does it burn for a bit, but as soon as I stop using the spray I am back to the worse state. Can it be psoriasis or something else? If so would it mean that my body will have more of these patches? In any case, please let me know what you think it is and what you believe is an appropriate treatment. Thank you.

 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome back to icliniq.com.

Yes, you are right it is a fungal infection. Psoriasis will always present at other sites too and itching is not the predominant symptom in case of psoriasis. You are taking inadequate treatment that is why it is relapsing again and again. Moreover, you need to take oral antifungal medication in order to treat it properly.

The management is as follows:

  1. Tablet Sporanox (Itraconazole) 100mg twice daily for 10 days.
  2. Abzorb powder (Clotrimazole) to be applied to the affected area thrice daily.
  3. Tablet Levocetirizine 5mg twice daily for 10 days.
  4. Apply Lamisil cream (Terbinafine) on the affected area once daily at night.
  5. Try to keep the area by applying Abzorb powder and by wiping the sweat with a clean dry cloth.
 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Suffering from balanitis. Using an anti-fungal cream candid-B. The symptoms start again after I stop using the cream.
Query: Hi, I am suffering from balanitis since last month. I am using an antifungal cream (candid B) to avoid it. Till the time I use antifungal cream all rashes/infection disapper, but once I stop applying the cream all symptoms start again.  Sympoms are: Red skin around head of penis and itchiness aft...  Read Full »
Dr. Meha Malhotra
Dermatologist

Answer: Hi, Welcome to icliniq.com. Have you ever been diagnosed by a doctor because balanitis has several other causes as well and fungal infection is one of them. Get a fasting and post prandial blood sugar done and please send me a few details: Have you noticed any swellings in your groin area ? Do you ...  Read Full »
 
Does Itching Disturb Your Regular Activities?
Article Overview: This article discusses in detail the diagnosis and management of severe itching.  Read Article »
Dr. Vidhi Hareshbhai Talati
Dermatologist

Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases. 4 out of 10 people have had some type of itching problem of the skin in their routine life. Severe itch also disturbs regular activities of daily living of mankind. What is Itching? Itching is de ...  Read Article »
 
I have pain in the penis after frequent sex. Please suggest medications.
Query: Hello doctor, I am a 36 year old male. I am married since six years. I went abroad for a project for two months. There were no sexual relations in these two months. I just came back from the project and am having sex twice a day for the past three days. Now, I have a slight pain in the tip and ba...  Read Full »
Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. You can apply Acyclovir cream and Clotrimazole cream both together, thrice a day, until completely free of the problem and four to five days after that, use condoms. For further queries consult a sexologist online --> https://icliniq.com./ask-a-doctor-online/sexolo...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »